Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Reason for abdominal pain and frequent bowel movements after C-sections?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 1290 Questions
Hi I have been having issues with my stomach for about six weeks. It started with me being awoken one night with a pain on my right side and I felt like I was going to pass out and hot and sweaty for about twenty mins. The next day I was tired but other than than ok. Over the next week I seemed to develop lower abdominal pain and constipation. When my period was due it did not start and my stomach swelled up so I looked pregnant and it was really heavy. I went to the doc and he prescribed laxido which I took as instructed until I started going to the toilet again. Abdominal pain has continued, I have a feeling of pain and pressure in my rectum. I got my period and my abdominal pain eased off whilst I had it. Now it is back. I went back to docs, she pressed on my right side which was tender and sore - she said could be constipation, could be cyst and sent me away with prescription for omeprazole to settle my stomach as I have been belching a lot and trapped wind and for Colofac to relax my colon as she suspected was still constipated. Went back on laxido, now passing stool twice a day. Stopped laxido. Abdominal pain remains as does fullness in re rum. She has scheduled me for sigmoidoscopy on there is a history of bowel cancer in my family. Uncle died of it at 44 and I am 40 now. I haven't had any rectal bleeding. I have had three c-sections and I know there was a lot of scar tissue after last one 7 years ago as surgeon warned me not to have anymore. My question is what on earth is making me feel like this? I worry I have a tumour in my bowel. I get woken up 4am every day feeling hot and like something is pressing down only neck - it feels locked. I have a problem with a disc in my upper back that often makes me lose sensation in my right arm. Do you think this could be contributing to pain? Is it nerve related? Thank you.
Posted Thu, 6 Mar 2014 in Digestion and Bowels
Answered by Dr. Ashish Verma 59 minutes later
Brief Answer: less likely to be tumor... Detailed Answer: Hi, Thanks for writing to HCM. This is Dr. Ashish Verma, a general surgeon, answering to your query. It is less likely to be tumor as the onset is acute and there is no other symptoms suggesting to it. Its more likely to be constipation due to may be reduced fiber intake or worm infestation...even gastritis can lead to constipation as due to pain the food intake decreases... I would suggest that you continue your omeprazole...but adding a bowel motility enhancer like levosulpride would improve your constipation in a effective way...ask your doctor for the prescription... Also a full colonoscopy will be better than a sigmoidoscopy as you have a family history of bowel cancer and the pain also is on the right it will be good to examine the entire colon... So include more fibers in your diet like oats, bananas and fresh ease your constipation and avoid tea, coffee, spices, soda prevent acidity... Hope that i have answered to all your queries. If you have further queries, i will be glad to answer them. Also your disc problem has nothing to do with this. Get well soon. Dr. Ashish Verma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor